It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi. After bloodwork a few months ago, my doctor advised that my red blood cell count was low due to iron deficiency. I've never had this before. I do eat a lot of red meat, dark chocolate and a lot of other iron rich foods.

Diarrhea has been a problem I have had for years. My stools are often very watery and embarrassing, especially when the occasional nocturnal attack happens.

My doctor has me now taking Ferrous Sulphate. I see that one side effect could be constipation but, for me, my diarrhea seems to be getting worse. Perhaps it's because it's not absorbing well. I also take 500mg of Vitamin C in the mornings and I read somewhere that taking it with the iron supplement will actually help absorption. Anybody else ever heard of this?

Also, I read a previous message about PPI's. I also take rabeprazole and have been for quite some time. No longer seem to have acid reflux problems and I'm wondering if this could be adding to my digestive problems. I'm thinking of cutting down, if not stopping the PPI to see what the result would be. I have read that long term proton pump inhibitor use can have detrimental effects on the digestive system.

I also use Imodium for the diarrhea but am quite concerned about the long term use of that as well. What are your experiences with that?

Thanks





All times are GMT -7. The time now is 06:58 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!